Journal of Applied Probability

First passage times of (reflected) Ornstein-Uhlenbeck processes over random jump boundaries

Lijun Bo, Yongjin Wang, and Xuewei Yang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper we study first passage times of (reflected) Ornstein-Uhlenbeck processes over compound Poisson-type boundaries. In fact, we extend the results of first rendezvous times of (reflected) Brownian motion and compound Poisson-type processes in Perry, Stadje and Zacks (2004) to the (reflected) Ornstein-Uhlenbeck case.

Article information

J. Appl. Probab., Volume 48, Number 3 (2011), 723-732.

First available in Project Euclid: 23 September 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60J60: Diffusion processes [See also 58J65] 60K10: Applications (reliability, demand theory, etc.)

First passage time Ornstein-Uhlenbeck process reflecting barrier compound Poisson-type boundary


Bo, Lijun; Wang, Yongjin; Yang, Xuewei. First passage times of (reflected) Ornstein-Uhlenbeck processes over random jump boundaries. J. Appl. Probab. 48 (2011), no. 3, 723--732. doi:10.1239/jap/1316796910.

Export citation


  • Alili, L., Patie, P. and Pedersen, J. L. (2005). Representations of the first hitting time density of an Ornstein-Uhlenbeck process. Stoch. Models 21, 967–980.
  • Ata, B., Harrison, J. M. and Shepp, L. A. (2005). Drift rate control of a Brownian processing system. Ann. Appl. Prob. 15, 1145–1160.
  • Bo, L., Wang, Y. and Yang, X. (2010). First passage problems on reflected generalized Ornstein-Uhlenbeck processes and applications. Preprint.
  • Bo, L., Wang, Y. and Yang, X. (2011). Some integral functionals of reflected SDEs and their applications in finance. Quant. Finance 11, 343–348.
  • Bo, L., Zhang, L. and Wang, Y. (2006). On the first passage times of reflected OU processes with two-sided barriers. Queueing Systems 54, 313–316.
  • Bo, L., Tang, D., Wang, Y. and Yang, X. (2011). On the conditional default probability in a regulated market: a structural approach. Quant. Finance, 8pp.
  • Borovkov, K. and Novikov, A. (2008). On exit times of Levy-driven Ornstein-Uhlenbeck processes. Statist. Prob. Lett. 78, 1517–1525.
  • Hadjiev, D. I. (1985). The first passage problem for generalized Ornstein-Uhlenbeck processes with non-positive jumps. In Séminaire de Probabilités XIX (Lecture Notes Math. 1123), Springer, Berlin, pp. 80–90.
  • Harrison, J. M. (1985). Brownian Motion and Stochastic Flow Systems. John Wiley, New York.
  • Itô, K. and McKean, H. P., Jr. (1996). Diffusion Processes and Their Sample Paths. Springer, Berlin.
  • Karatzas, I. and Shreve, S. E. (1991). Brownian Motion and Stochastic Calculus. Springer, New York.
  • Li, Y., Wang, Y. and Yang, X. (2010). On the hitting time density for reflected OU processes: with an application to the regulated market. Preprint.
  • Linetsky, V. (2005). On the transition densities for reflected diffusions. Adv. Appl. Prob. 37, 435–460.
  • Loeffen, R. L. and Patie, P. (2010). Absolute ruin in the Ornstein-Uhlenbeck type risk model. Preprint. available at
  • Patie, P. (2005). On a martingale associated to generalized Ornstein-Uhlenbeck processes and an application to finance. Stoch. Process. Appl. 115, 593–607.
  • Perry, D., Stadje, W. and Zacks, S. (2004). The first rendezvous time of Brownian motion and compound Poisson-type processes. J. Appl. Prob. 41, 1059–1070.
  • Protter, P. E. (2004). Stochastic Integration and Differential Equations. Springer,